Alert archive / Michigan / Small Craft Advisories in 2014
Small Craft Advisory 55, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Oct 19, 2014, 4:08 AM EDT. It took effect at Oct 19, 2014, 2:00 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2014, 4:08 AM EDT (08:08 UTC)
- In effect from
- Oct 19, 2014, 2:00 PM EDT
- Expired
- Oct 20, 2014, 5:19 AM EDT
- In force
- 15 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
132 WHUS73 KAPX 190808 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 408 AM EDT SUN OCT 19 2014 LMZ341-342-344>346-191615- /O.NEW.KAPX.SC.Y.0055.141019T1800Z-141020T1000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 408 AM EDT SUN OCT 19 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
4 follow-up statements
360 WHUS73 KAPX 191445 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1045 AM EDT SUN OCT 19 2014 LMZ341-342-344>346-192245- /O.CON.KAPX.SC.Y.0055.141019T1800Z-141020T1000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1045 AM EDT SUN OCT 19 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
361 WHUS73 KAPX 192015 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 415 PM EDT SUN OCT 19 2014 LMZ341-342-344>346-200415- /O.CON.KAPX.SC.Y.0055.000000T0000Z-141020T1000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 415 PM EDT SUN OCT 19 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
461 WHUS73 KAPX 200157 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 957 PM EDT SUN OCT 19 2014 LMZ341-342-344>346-201000- /O.CON.KAPX.SC.Y.0055.000000T0000Z-141020T1000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 957 PM EDT SUN OCT 19 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
505 WHUS73 KAPX 200919 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 519 AM EDT MON OCT 20 2014 LMZ341-342-344>346-201030- /O.CAN.KAPX.SC.Y.0055.000000T0000Z-141020T1000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 519 AM EDT MON OCT 20 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 19, 3:28 AM EDT, 40 minutes earlier.
Area forecast discussion, Oct 19, 3:28 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
328 AM EDT SUN OCT 19 2014
.SYNOPSIS...
ISSUED AT 319 AM EDT SUN OCT 19 2014
HIGH PRESSURE WILL NOSE INTO MICHIGAN FROM THE SOUTH TODAY...
BRINGING DRY BUT COOL CONDITIONS. LOW PRESSURE WILL MOVE IN FROM THE
NORTHWEST TONIGHT AND MONDAY...AND RAIN IS LIKELY. SOME SPOTTY
SHOWERS COULD CONTINUE EVEN INTO TUESDAY MORNING...BEFORE A LONGER
PERIOD OF DRY WEATHER BEGINS. TEMPERATURES WILL REMAIN RELATIVELY
COOL INTO WEDNESDAY...BUT THEN WILL START TO WARM.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 319 AM EDT SUN OCT 19 2014
...LIGHT RAIN TONIGHT...
HIGH IMPACT WEATHER POTENTIAL: MINIMAL
PRIMARY FORECAST CHALLENGES: TIMING OF THE RAIN TONIGHT.
CURRENTLY, THE 500 MB PATTERN IS TRANSITIONING TO A MORE AMPLIFIED
PATTERN AS THE ENERGY DIGS INTO THE 500 MB TROUGH IN THE PACIFIC OFF
THE WEST COAST. THIS IS BEGINNING TO INCREASE THE RIDGING ALONG THE
WEST COAST AS MORE ENERGY TRAVELS DOWN THE INTO THE EASTERN TROUGH.
AS THE THIS ENERGY THAT IS TRAVELING DOWN THE 500 MB FLOW IN
MANITOBA HAS NOW DEVELOPED A SFC LOW THAT WILL BRING RAIN SHOWERS
INTO THE UPPER GREAT LAKES BY TONIGHT.
TODAY...THE 500 MB SHORTWAVE RIDGING WILL PASS THROUGH N MICHIGAN
DURING THE DAY, AS WELL AS THE SFC RIDGE AXIS. WITH THE 850 MB RH
<30% AND THE 700-500 MB LAYER RH < 30% THROUGH 18Z, MOST OF THE DAY
WILL REMAIN DRY. IT'S NOT UNTIL AFTER 18Z THAT THE 500 MB ENERGY
BEGINS TO DIG INTO THE FLOW A LITTLE BIT, AND CONTINUES TO DEVELOP
THE SFC LOW THAT IS EXPECTED TO BE ENTERING W LAKE SUPERIOR BY 00Z.
THE WARM ADVECTION OUT AHEAD OF IT LOOKS LIKE THE MODEL MAY HAVE
SHARPENED IT UP INTO A DECENT BAROCLINIC ZONE. MOISTURE AT THIS TIME
LOOKS LIKE IT IS STILL LIMITED UNTIL THE SFC LOW CLOSES INTO THE
UPPER GREAT LAKES. SO WILL KEEP THE CHANCES OF RAIN SHOWERS LIMITED
FOR THE LATE AFTERNOON IN E UPPER.
TONIGHT...BY THIS EVENING HOWEVER, THE MOISTURE LOOKS LIKE IT
INCREASES AS THE 850 MB RH AND THE 700-500 MB LAYER RH ARE BOTH
ABOVE 90% WITH THE DIGGING 500 MB TROUGH AND THE SFC LOW. THE RAIN
LOOKS LIGHT AS THE SFC LOW DOESN'T LOOK PARTICULARLY DEEP, BUT THE
RAIN SHOWERS WILL LIKELY HAVE MEASURABLE RAIN. IT LOOKS LIKE THE SFC
LOW WILL RIDE DOWN THE WARM FRONT AND INTO E UPPER THIS WILL ALLOW
THE DRY SLOT TO TRAVEL IN BEHIND THE SFC LOW AND CUT OFF MOST OF THE
RAIN AFTER 06Z IN NW LOWER. WILL LEAVE SOME CHANCY POPS AS THE 850
MB TEMPERATURES FALL TO AROUND +2C BY 12Z, AS WE GET SOME LAKE
ENHANCEMENT WITH THE LOW OVER THE REGION.
&&
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 319 AM EDT SUN OCT 19 2014
...RAIN CHANCES EARLY IN THE WEEK FOLLOWED BY PLEASANT WEATHER...
HIGH IMPACT WEATHER POTENTIAL...MINIMAL.
DIGGING UPPER TROF WILL AMPLIFY AND SLOW CONSIDERABLY...GRADUALLY
CROSSING NORTHERN MI ON MONDAY. A WEAKER WAVE DIVING INTO THE MAIN
TROF WILL DROP SOUTH ACROSS EASTERN UPPER/NE LOWER MI MON
NIGHT...SLOWING THE EXIT OF MOISTURE AND CORRESPONDING PRECIP. UPPER
LOW CLOSES OFF...REACHING VA BY WED MORNING...WITH SUBSTANTIAL
RIDGING BUILDING INTO THE UPPER MS VALLEY AND WESTERN SUPERIOR.
PRECIP CHANCES WILL LINGER INTO AT LEAST MONDAY NIGHT...ESPECIALLY
IN EASTERN SECTIONS. THAT/S THE MAIN ISSUE TO CONTEND WITH.
MONDAY...1007 MB SURFACE LOW STARTS THE MORNING OVER EASTERN UPPER
MI...AND WILL MOVE SOMEWHAT SLOWLY SE TOWARD THE BASE OF THE BRUCE
PENINSULA AS THE DAY PROCEEDS. WARM CONVEYOR BELT IS ALREADY
ESSENTIALLY TO OUR EAST AT DAYBREAK...BUT EXTENSIVE COLD CONVEYOR
BELT EXTENDS ACROSS NE LOWER...EASTERN UPPER...AND SUPERIOR...WHILE
A DRY SLOT IS MAKING INROADS INTO NW LOWER. THE DRY SLOT WILL
EVENTUALLY GET SHUNTED OFF TO THE EAST AND SOUTH...ALLOWING DEEPER
MOISTURE TO OVERSPREAD THE ENTIRE FORECAST AREA. HOWEVER...BY
AFTERNOON WE ARE SEEING A SLIGHT RISE IN 500MB HEIGHTS AS THE UPPER
TROF REACHES LAKE HURON. OVERALL...THE MODELS ARE NOT IMPRESSED WITH
FORCING FOR ASCENT IN THE COLD CONVEYOR BELT...AND ARE NOT TERRIBLY
WET. MODELS OFTEN UNDERDO PRECIP IN THE WRAPAROUND ZONE...AND WILL
LEAN THE FORECAST A BIT TOWARD THE WET SIDE. THAT STILL ONLY
WARRANTS LIKELY POPS IN THE MORNING IN EASTERN UPPER/NE LOWER
MI...OTHERWISE CHANCE POPS SUFFICE.
HIGH TEMPS NEAR 50F TO THE MID 50S.
MON NIGHT/TUESDAY...BACK EDGE OF THE WRAPAROUND MOISTURE SHIELD WILL
EXIT EASTERN UPPER/NW LOWER MI MONDAY NIGHT...AND NE LOWER TUESDAY.
THE SECONDARY SHORTWAVE WILL DROP SOUTH ACROSS NORTHERN/EASTERN
SECTIONS ON MON NIGHT...SLOWING THE EXIT OF THE MOIST SHIELD AND
ALSO PROVIDING SOME SEMBLANCE OF LIFT. WILL KEEP POPS ON THE HIGH
SIDE IN NE LOWER (CAN MAKE THE CASE FOR LIKELY POPS AGAIN FROM
ROGERS TO APN AND OSC...BUT WILL HOLD OFF FOR NOW). WILL HANG ONTO A
SLIGHT CHANCE OF SHRA IN NE LOWER MI TUE MORNING. OTHERWISE WILL BE
DRYING AND CLEARING THINGS OUT TUESDAY...AS HIGH PRESSURE IN
NORTHERN ONTARIO EXTENDS SUBSTANTIAL RIDGING INTO THE NORTHERN/
WESTERN LAKES BY AFTERNOON.
STILL RATHER COOL...WITH MIN TEMPS IN THE MID 30S TO NEAR
40F...AND MAX TEMPS MID 40S TO NEAR 50F.
REST OF THE FORECAST...UPPER RIDGE AXIS BUILDING INTO THE WESTERN
LAKES WILL KEEP WED DRY AND FAIRLY SUNNY. MODELS CONTINUE TO SEND
MIXED SIGNALS REGARDING A POTENTIAL SHORTWAVE BUTTING INTO THE RIDGE
AND MAYBE FORCING A FEW SHRA ON THURSDAY. IN A FLIP-FLOP FROM
YESTERDAY...IT IS THE ECMWF WITH THE MORE PROGRESSIVE AND
POTENTIALLY WETTER SOLUTION...WHILE THE GFS IS MORE AMPLIFIED AND
MUCH SLOWER. GIVEN HOW AMPLIFIED THE PATTERN IS IN GENERAL...WILL
GIVE THE GFS A (RARE) CHANCE TO BE CORRECT...AT LEAST FOR ONE MORE
RUN. WILL NOT INCLUDE ANY POPS FOR THU AT THIS TIME. THAT EVENTUALLY
LEADS TO FLATTISH RIDGING OVER THE N CENTRAL STATES LATE IN THE
WEEK...WHILE A LOW CUTS OFF IN TX OR THE LOWER MS VALLEY. THIS IS A
DRY AND MILD PATTERN AS WE HEAD TOWARD NEXT WEEKEND.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1145 PM EDT SAT OCT 18 2014
LOW VFR/HIGH MVFR CIGS WILL HOLD OVER MOST OF OUR NRN LWR MICHIGAN
TAF SITES THRU SUNDAY NIGHT...ESPECIALLY AROUND FAR NW LWR
MICHIGAN (TVC AND MBL) THANKS TO NORTHERLY FLOW...RESIDUAL LOW
LEVEL MOISTURE AND WEAK OVER-LAKE INSTABILITY. LOW LEVEL WINDS
WILL SHIFT TO THE SW ON SUNDAY...BUT LOW/MID CLOUDS WILL INCREASE
FROM NW TO SE AHEAD OF OUR NEXT COLD FRONT. APPEARS ANY RAIN
CHANCES WITH THIS FRONT WILL HOLD OFF UNTIL AROUND 00Z ACROSS NW
LWR MICHIGAN (PLN/TVC/MBL) AND AROUND 03Z FOR NE LWR MICHIGAN (APN).
OVERALL WIND SPEEDS WILL BE AOB 10 KTS THRU THE FORECAST PERIOD.
&&
.MARINE...
ISSUED AT 319 AM EDT SUN OCT 19 2014
WINDS ARE BEGINNING TO BACK TO THE SW NOW, ALTHOUGH MOST OF THE
LAKES HAVE VARIABLE WINDS AT LESS THEN 10 KNOTS THIS MORNING. WITH
THE SFC LOW MOVING INTO THE UPPER GREAT LAKES TODAY, THE GRADIENT
WILL TIGHTEN UP AND THE WINDS WILL BEGIN TO GUST INTO THE SMALL
CRAFT RANGE, MAINLY ALONG THE LAKE MICHIGAN SHORE LINE ADJACENT TO
NW LOWER. THIS WILL MAINLY BE FROM COASTAL CONVERGENCE. TONIGHT, THE
WINDS WILL CONTINUE TO GUST IN LAKE MICHIGAN, ALTHOUGH MAINLY IN THE
EVENING. THE GRADIENT RELAXES AND THE WINDS SHOULD DIMINISH BY 12Z
ON MONDAY. WINDS WILL VEER TO THE NW DURING THE DAY AND PROBABLY
INCREASE SLOWLY THROUGH THE DAY. BY MONDAY NIGHT, THE GRADIENT WILL
HAVE TIGHTENED UP ENOUGH TO GET LOW END SMALL CRAFT ADVISORIES GOING
FOR THE OVERNIGHT PERIOD.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 6 AM EDT MONDAY
FOR LMZ341-344>346.
LS...NONE.
&&
SYNOPSIS...JZ
SHORT TERM...JL
LONG TERM...JZ
AVIATION...MR
MARINE...JLHazardous weather outlook, Oct 19, 3:29 AM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 329 AM EDT SUN OCT 19 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 201030- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 329 AM EDT SUN OCT 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
Nearby
Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.